Alert archive / Oklahoma / Flash Flood Warnings in 1993
Flash Flood Warning 1, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Apr 29, 1993, 12:18 AM CDT for Creek County, Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 1993, 12:18 AM CDT (05:18 UTC)
- Expired
- Apr 29, 1993, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Creek County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 290520 FFWTUL OKC037-290915- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 1218 AM CDT THU APR 29 1993 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 415 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...CREEK COUNTY AT 1215 AM...WEATHER SERVICE RADAR INDICATED A BAND OF THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL EXTENDING ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF CREEK COUNTY. RADAR ESTIMATES NEAR 3 INCHES OF RAIN DURING THE PAST 3 HOURS...AND MORE THUNDERSTORMS ARE LIKELY TO MOVE OVER CREEK COUNTY DURING THE NEXT FEW HOURS. THE EAST-WEST BAND OF THUNDERSTORMS EXTENDS INTO OKMULGEE COUNTY AND MAY POSE A THREAT LATER TONIGHT IF THE STORMS CONTINUE TO MOVE ACROSS THE SAME AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN REPORTED. STAY ALERT AND WATCH FOR RAPIDLY RISING WATER. REMEMBER...I(T'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING PERIODS OF HEAVY RAIN.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 9:17 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 28, 9:17 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT WED APR 28 1993 PCP HAS BEEN STEADILY DCRSNG AS IT MOVES EWRD OUT OF CENT OK INTO FA THIS AFTERNOON AND EVENING. A FEW ISOLATED AREAS IN ZNS 26 AND 27 HAD PICKED UP AROUND AN INCH OF RAIN BUT ELSEWHERE GENERALLY LESS THAN 1/4 INCH HAS FALLEN. SMC CURRENTLY SHOWING BEST CVRG IN SE PART OF FA AND WUD EXPECT THE HEAVIEST RAINS WUD FALL THERE...AS SAT PICS AND RADAR INDICATE THE BULK OF THE PCP IN WRN OK AND TX IS SLIDING MORE SEWD. 8MA IS SHOWING A NICE LLVL JET PICKING UP ACRS E OK AND THETA E RDG STILL EXTENDS THRU THE AREA. SFC FNT MAKING SLOW PROGRESS THRU KS AND WAS FROM A TOP TO JUST N OF AMA LINE LATE THIS EVE. LOW 60S DWPTS WERE POOLING AHEAD OF BDNRY AND MAIN S/W STILL YET TO PASS FA. SO WITH ALL OF THE ABOVE...HVY RAINS STILL POSSIBLE BUT WITH FFG VALUES AROUND 3 INCHES IN MOST CNTYS...DON'T FEEL ITS LIKELY PCP AMOUNTS WILL REACH THERE. W^ILL LEAVE HI POPS AND FCST MOSTLY AS IS. /13 .OK...NONE.
In the hours before
Special weather statement, Apr 28, 6:41 PM CDT, 5 hours 37 minutes before
OKZ026-027-029-030-031-290045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 641 PM CDT WED APR 28 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS WERE HEADED INTO THE KEYSTONE LAKE AREA... AT 635PM...WEATHER SERVICE RADAR SHOWED A THUNDERSTORM PRODUCING VERY HEAVY DOWNPOURS AND POSSIBLY SOME STRONG WINDS ALONG THE CIMARRON TURNPIKE IN SOUTHERN PAWNEE COUNTY. THE STORM WAS MOVING EAST AT 20 MPH AND WILL BE IN THE KEYSTONE LAKE AREA BY 650PM. OTHER SCATTERED THUNDERSTORMS EXTENDED WEST OF THIS STORM AND WERE ALSO MOVING EAST. NORTHERN CREEK...SOUTHERN OSAGE AND PAWNEE COUNTIES CAN EXPECT THUNDERSTORMS DURING THE REST OF THE EVENING. IF THE STORMS HOLD TOGETHER AND STAY ON THERE PRESENT TRACK THEY WILL ENTER TULSA COUNTY AROUND 8PM.
Special weather statement, Apr 28, 7:42 PM CDT, 4 hours 36 minutes before
OKC037-143-290145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 741 PM CDT WED APR 28 1993 ...THUNDERSTORMS WEAKENING OVER NORTHEAST OKLAHOMA... AT 735 PM...WEATHER SERVICE RADAR SHOWED A WEAKENING BAND OF THUNDERSTORMS ACROSS EASTERN OKLAHOMA EXTENDING FROM DRUMRIGHT TO SOUTH TULSA. THESE STORMS WERE NOT SEVERE AND HAVE BEEN DECREASING IN INTENSITY DURING THE PAST HOUR. HOWEVER...THE EAST-WEST ORIENTATION OF THIS BAND WITH THE STORMS MOVING WEST TO EAST MAY PRODUCE LOCALLY HEAVY RAINFALL IN PARTS OF NORTHERN CREEK AND SOUTHERN TULSA COUNTY. UNLESS THE STORMS INTENSIFY THOUGH... THEY ARE NOT EXPECTED TO PRODUCE ANY SIGNIFICANT FLOODING. MOVEMENT OF THE STORMS IS EAST AROUND 20 MILES AN HOUR.
Special weather statement, Apr 28, 11:35 PM CDT, 43 minutes before
OKZ030-290530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1134 PM CDT WED APR 28 1993 ...THUNDERSTORMS WITH VERY HEAVY RAINS OVER SOUTHERN CREEK COUNTY... AT 1130 PM...WEATHER SERVICE RADAR INDICATED AN EAST-WEST BAND OF THUNDERSTORMS EXTENDING ACROSS SOUTHERN CREEK COUNTY. AN ESTIMATED ONE AND ONE-HALF INCHES OF RAIN HAS FALLEN IN SOUTHERN CREEK COUNTY DURING THE PAST HOUR. MORE THUNDERSTORMS EXTEND TO THE WEST AND MAY MOVE OVER THE SAME AREA IN THE NEXT HOUR OR TWO. PEOPLE IN FLOOD PRONE AREAS SHOULD BE ALERT IN CASE FLOODING OCCURS AND A FLASH FLOOD WARNING IS ISSUED.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 1:53 AM CDT | Flash Flood Warning | TSA | Muskogee | 4 hr |
| Apr 29, 2:54 AM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Apr 29, 3:16 AM CDT | Flash Flood Warning | TSA | Creek | 4 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1993Every flash flood warning in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.